Reactions 1680, p159 - 2 Dec 2017
Hydralazine/magnesium valproate off-
Skin rash: case report
In a study, a patient [age and sex not stated] was described,
who developed a skin rash following the off-label use of
hydralazine and magnesium valproate [Transkrip; routes and
time to reaction onset not stated; not all dosages stated]. The
patient was diagnosed with myelodysplastic syndrome (MDS).
The patient was started on combination therapy with daily
dose hydralazine slow release formulation tablets and
magnesium valproate slow release tablets 700mg, 30mg/kg
three times daily for myelodysplastic syndrome; both drugs
were administered 5 days a week. However, the patient
developed a skin rash.
The skin rash disappeared without any corrective treatment.
Author comment: "The aim of this study is to evaluate the
clinical efficacy and safety of hydralazine, [magnesium
valproate] in a case series of MDS patients treated in a
compassionate manner." "All patients were informed that the
administration of this drug combination was off-label". "Most
toxicity was transient, grade 1–2, and did not require dose
reduction or interruption of treatment." "[O]nly one patient
developed a skin rash that disappeared without treatment."
Candelaria M, et al. Encouraging results with the compassionate use of
hydralazine/valproate (TRANSKRIPTM) as epigenetic treatment for
myelodysplastic syndrome (MDS). Annals of Hematology 96: 1825-1832, No. 11,
Nov 2017. Available from: URL: http://doi.org/10.1007/s00277-017-3103-x -
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved